Tinnitus from Wellbutrin

Discussion in 'Introduce Yourself' started by Chris D, Jan 6, 2015.

tinnitus forum
    1. Chris D

      Chris D Member

      Tinnitus Since:
      December 10, 2014
      Hello,
      I have only been suffering from T for about three weeks but they have been three of the worst weeks of my life. I got it after starting to take Wellbutrin and even though I quit the drug it has not gone away. Not being able to sleep is the worst part, which is why I am up at 2:00 a.m. writing on a T blog. Not really what to do but wait and hope. The stories on this site terrify me.

      Chris
       
      • Hug Hug x 1
    2. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      Welcome Chris. Sorry to hear that you are suffering from your new T. Yes, sometimes people do get T from taking drugs. I have heard people getting T from taking just cold medicines. Go figure.

      When T is new, you can become over anxious and traumatized. You can lose sleep over it and get depressed. This is the toughest phase because you are under the control of the limbic nervous system and function in fight or flight mode which seems to make things worse than they are, hence our inability to cope with the T ringing. The lack of sleep and stress are also bad for T.

      But don't panic and don't worry about the bad things you read about T. The Support Forum is where many newer T sufferers or those who are still struggling post their sufferings for support. They usually sound very distressed and feeling discouraged. That is common in any support forum. For the positivity side of thing, you should read up the Success Stories forum under Knowledge Base. There it is loaded with people who have recovered or recovering. There you will find hope and comfort as well as learn the insights of how these folks get better. You can also read the Positivity Thread in the Support Forum. It is a positive thread with news of how members are still able to do meaningful and enjoyable things despite their T.

      So make no mistake about it. You can get better. Your T is so new that it may just fade or disappear completely. There is a new success story posted where a member reports that his T is gone in 2 months after it started. So one will never know what a new T can be. Even if it stays, there are folks who have gone through alternative treatments like CBT, TRT, mindfullness or diet and they get better. The ringing can reduce or people just get used to or habituate to the ringing. The success stories are full of such example. So don't worry too much. Relax and remain positive.

      To help with your sleep, you may want to get masking going if you are too anxious about your T. Try a sound machine or a CD player or sound pillow, or download a free sound generator 'aire freshener' to your PC. You can also search youtube with 'tinnitus masking sound' and you should find many videos for that. If you truly have trouble sleeping even with masking, then do talk to your doctor to get sleep meds. You can post or search support forum to see what people have been taking for sleep or you can ask for advice how to sleep with T. Generally, before you try strong sleeping meds, you can try doing some tiring exercise before sleep, take a warm bath, jacuzzi, drink hot drink, or take melatonin, or drink chamomile herbal tea etc.
      try these first and try masking sounds to mask the T while you sleep. If this doesn't help, then talk to your doctor for sleep meds.

      Good luck and take good care. God bless your recovery.
       
      • Agree Agree x 1
    3. Chris D

      Chris D Member

      Tinnitus Since:
      December 10, 2014
      Thank you for you support and information. I have read many places that alcohol makes T worse so I have been avoiding it. However, the other night I had a few shots of whiskey to try and help me sleep. Surprisingly it really lessened the ringing in my ears. I tried it again last night and today and both times the ringing subsided. Tonight is actually the quietest it has been in weeks. Not completely gone but really diminished.
       
    4. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Location:
      Vancouver, Canada
      Tinnitus Since:
      03/2009
      T is unpredictable and many people will find different things work for them. I think I have read once some one reported the same as you, and he was drinking quite a bit. Every one was trying to talk him out from becoming alcohol addicted. LOL. I think you can post such observation on the main support board. Perhaps the members at large will have more experience with using alcohol for either sleep or for loudness control.
       
    5. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      Your tinnitus is very new and there's a great chance it will go away. @billie48 has given you great advice.

      I would not be drinking alcohol at this point. In general, alcohol is not good for your hair cells, and right now you need to avoid anything that might further irritate them.

      Along with the great information billie gave you, I would try some NAC for at least a month. It is really good for inflammation. And, in general, acute tinnitus does have an inflammation component.

      Magnesium may also help. Below is a good thread on that supplement.


      And remember, the best thing you can do is not to focus on your noise. I know this is very hard; indeed, tinnitus can be scary. But it is best for your brain if you remain calm, use masking sounds, and try to live as normally as possible. And if you can't sleep, you might try melatonin. A good dosage is 3 mg an hour before you go to bed. Buy one that is sustained release so it works all night.

      Do not take melatonin if you are drinking alcohol, taking sedatives or benzos, or if you are still taking antidepressants. Regarding the last, some people do take melatonin with antidepressants; but I would discuss this combination with your doctor.

      And remember very few people develop chronic tinnitus. For most people, the noise fades in three-to-six months.

      So you will be fine! :)

      take care!
       
      • Like Like x 1
      • Agree Agree x 1
    6. Chris D

      Chris D Member

      Tinnitus Since:
      December 10, 2014
      Thanks for the information. It is very hopeful. I am currently drug free (except for the alcohol). I have some melatonin on hand and will look into NAC.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.